Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 135, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Aug 22, 2010, 3:25 PM EDT for 4 counties in Pennsylvania; Burlington County, Camden County, New Jersey. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 22, 2010, 3:25 PM EDT (19:25 UTC)
- Expired
- Aug 22, 2010, 4:30 PM EDT
- In force
- 65 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
Counties Burlington County, NJ, Camden County, NJ, Bucks County, PA, Delaware County, PA, Montgomery County, PA, Philadelphia County, PA
The radar
The Philadelphia radar (KDIX), 58 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 22, 3:45 PM EDT | TORNADO | Chester, PA | EF-0 TORNADO CONFIRMED WITH MAXIMUM WINDS OF 75 MPH IN THE CITY OF CHESTER. PATH LENGTH WAS 0.30 MILES AND MAXIMUM WIDTH WAS 80 YARDS. NO INJURIES REPORTED. NO FATALITIES REPORTED. NUMEROUS TREES WERE FALLEN ALONG THE PATH OF THE TORNADO. THERE WAS ALSO ROOF A |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 7.4 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 664 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 693 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
008
WUUS51 KPHI 221925
SVRPHI
NJC005-007-PAC017-045-091-101-222030-
/O.NEW.KPHI.SV.W.0135.100822T1925Z-100822T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
325 PM EDT SUN AUG 22 2010
THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME SOUTH CENTRAL BUCKS COUNTY IN SOUTHEAST PENNSYLVANIA...
DELAWARE COUNTY IN SOUTHEAST PENNSYLVANIA...
SOUTHEASTERN MONTGOMERY COUNTY IN SOUTHEAST PENNSYLVANIA...
PHILADELPHIA COUNTY IN SOUTHEAST PENNSYLVANIA...
THIS INCLUDES THE CITY OF PHILADELPHIA...
WEST CENTRAL BURLINGTON COUNTY IN SOUTHERN NEW JERSEY...
CAMDEN COUNTY IN SOUTHERN NEW JERSEY...
THIS INCLUDES THE CITY OF CAMDEN...
* UNTIL 430 PM EDT
* AT 322 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR CHESTER...OR 12 MILES
NORTHEAST OF WILMINGTON...AND MOVING EAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SWARTHMORE AND NETHER PROVIDENCE TOWNSHIP AROUND 330 PM EDT...
FOLCROFT...PHILADELPHIA INTERNATIONAL AIRPORT AND DREXEL HILL
AROUND 340 PM EDT...
YEADON AND EAST LANSDOWNE AROUND 345 PM EDT...
SOUTH PHILADELPHIA AND MORRIS PARK AROUND 350 PM EDT...
ROXBOROUGH AROUND 355 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3961 7489 3968 7493 3970 7498 3978 7509
3978 7508 3983 7509 3988 7515 3985 7523
3985 7535 3980 7542 3993 7553 3994 7552
4014 7502 3995 7489 3992 7498 3987 7493
3979 7491 3978 7481 3972 7475
TIME...MOT...LOC 1925Z 248DEG 19KT 3987 7538
$$
HAYES1 follow-up statement
157
WWUS51 KPHI 222017
SVSPHI
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
417 PM EDT SUN AUG 22 2010
PAC017-091-222027-
/O.CAN.KPHI.SV.W.0135.000000T0000Z-100822T2030Z/
MONTGOMERY PA-BUCKS PA-
417 PM EDT SUN AUG 22 2010
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTH CENTRAL BUCKS
AND SOUTHEASTERN MONTGOMERY COUNTIES IS CANCELLED...
LAT...LON 3995 7489 3992 7498 3987 7493 3980 7492
3970 7498 3977 7506 3978 7508 3983 7509
3988 7515 3986 7522 3986 7534 4005 7509
TIME...MOT...LOC 2017Z 248DEG 19KT 3997 7505
$$
NJC005-007-PAC045-101-222030-
/O.CON.KPHI.SV.W.0135.000000T0000Z-100822T2030Z/
CAMDEN NJ-DELAWARE PA-PHILADELPHIA PA-BURLINGTON NJ-
417 PM EDT SUN AUG 22 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR WEST CENTRAL BURLINGTON...SOUTHERN PHILADELPHIA...EAST CENTRAL
DELAWARE AND WESTERN CAMDEN COUNTIES...
AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PENNSAUKEN...OR NEAR
CAMDEN...MOVING EAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
CINNAMINSON...MOORESTOWN-LENOLA...RAMBLEWOOD AND 6 MILES NORTH OF
GREENTREE BY 425 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
&&
LAT...LON 3995 7489 3992 7498 3987 7493 3980 7492
3970 7498 3977 7506 3978 7508 3983 7509
3988 7515 3986 7522 3986 7534 4005 7509
TIME...MOT...LOC 2017Z 248DEG 19KT 3997 7505
$$
HEAVENERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 1:52 PM EDT, 1 hour 33 minutes earlier.
Area forecast discussion, Aug 22, 1:52 PM EDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 152 PM EDT SUN AUG 22 2010 .SYNOPSIS... SHOWERY LOW PRESSURE CENTERED BETWEEN WILLIAMSPORT AND ELMIRA LATE THIS MORNING WILL SHIFT SLOWLY EASTWARD AND BE LOCATED SOUTH OF LONG ISLAND BY MONDAY MORNING AND THEN DRIFT EAST OUT TO SEA TUESDAY INTO WEDNESDAY. ONE WEAK COOL FRONT WILL CROSS OUR REGION THIS EVENING AND A STRONGER BACK DOOR COLD FRONT WILL MOVE SOUTHWEST THROUGH OUR AREA LATER MONDAY OR MONDAY NIGHT BOTH WITH SHOWERS AND VERY UNSETTLED WEATHER. HIGH PRESSURE WILL SLOWLY BUILD IN FROM THE WEST LATE THIS WEEK. && .NEAR TERM /UNTIL 7 PM THIS EVENING/... 1140 AM UPDATE IS FOR MORE SOUTHERLY COMPONENT TO THE WIND THIS AFTERNOON AND SLIGHTLY STRONGER. OTRW THE 9 AM UPDATE HOLDS FOR THE 1140 AM PACKAGE. BLV A GOOD CHANCE OF SMW STORMS MIDDAY OR THIS AFTN. ALSO BLV WE WILL NEED FLOOD ADVISORIES BY MID OR LATE AFTN...POSSIBLY IN NJ AND NE PA. SYNOPSIS HAS THE DETAILS OF THE FRONTS/LOW CENTER. IAD SOUNDING LOOKS FAIRLY POTENT WITH SWEAT 300PLUS...50 KT AT ABOUT 20000 FT AS WELL AS PWAT 2.06. && .SHORT TERM /7 PM THIS EVENING THROUGH TUESDAY/... TONIGHT INTO MONDAY MIDDAY...COULD BE A 12-18 HR BREAK IN SHOWERY WX SE PA DEL NE MD AND S 2/3RDS NJ AS WEAK WLY COOL FRONT SHOVES HIGH PWAT NEWD TOWARD LONG ISLAND BEFORE IT WASHES SWWD AGAIN LATE MONDAY IN ASSN WITH THE FORMATION OF THE UPPER LOW NR PHL. HOWEVER...NAM MODELS SECONDARY POOLING OF UNSTABLE AIR AROUND 00Z THIS EVENING ALONG THE DEL RIVER AND SO SHOWERY WX INTO THE 02Z SUNDAY TIME FRAME IS STILL A GOOD FORECAST AND THEN IT MAY BE DRY THEREAFTER FOR 12-18 HRS. WILL AWAIT ALL 12Z GUIDANCE BEFORE ANY ADJUSTMENTS IN THE TONIGHT-MONDAY TIME FRAME. WITH THIS FEATURE IN PLACE WE WILL BE HARD PRESSED TO SEE MUCH SUN OVER THE NEXT SEVERAL DAYS AND THEREFORE WILL KEEP THE FORECAST CLOUDY THROUGH THE PERIOD. AS THE UPPER LOW STARTS TO FALL APART AND BECOME MORE WAVE-LIKE IN NATURE, AS SURFACE HIGH PRESSURE STARTS TO BUILD TOWARD THE REGION, WE MAY START TO SEE LESS CLOUDS ACROSS THE REGION, ESPECIALLY OVER THE SOUTHERN ZONES. HOWEVER, WE DO NOT EXPECT THIS TO OCCUR QUICKLY WITH CLOUDS LIKELY REMAINING THROUGH AT LEAST THE MIDWEEK TIMEFRAME. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... AN UPPER LEVEL LOW PRESSURE TROUGH WILL ROTATE ACROSS OUR AREA TUESDAY NIGHT AND THEN HEAD OFF TO THE EAST WEDNESDAY. THIS COULD PRODUCE A FEW SHOWERS IN OUR AREA, ALTHOUGH PROBABILITIES WILL BE IN THE SLIGHT CHANCE TO CHANCE CATEGORIES. A WEAK COLD FRONT IS THEN FORECAST TO CROSS THE REGION LATE WEDNESDAY OR WEDNESDAY NIGHT ACCOMPANIED BY SCATTERED SHOWERS OR THUNDERSTORMS. THE FRONT WILL MOVE OFF TO THE EAST THURSDAY, ALLOWING A LARGE AREA OF HIGH PRESSURE TO PUSH IN FROM THE WEST. THE HIGH WILL DOMINATE OUR WEATHER WELL INTO THE WEEKEND. TEMPERATURES THROUGH THIS PERIOD WILL AVERAGE NEAR OR SLIGHTLY BELOW NORMAL. THE COOLEST DAY WILL BE FRIDAY WHEN HIGHS ARE IN THE 70S TO LOW 80S. THE REMAINDER OF THE DAYS WILL SEE HIGHS IN THE MID 70S TO MID 80S. OVERNIGHT LOWS TUESDAY NIGHT AND WEDNESDAY NIGHT WILL BE IN THE UPPER 50S AND 60S. THURSDAY NIGHT AND FRIDAY NIGHTS, UNDER MOSTLY CLEAR SKIES, WILL HAVE LOWS IN THE 50S TO MID 60S. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. COMPLEX AND DIFFICULT WEATHER IS UNFOLDING TODAY...AT LEAST IN SO FAR AS THE DETAILS ARE CONCERNED...WHICH IS WHAT OUR USERS AND CUSTOMERS WANT TO KNOW. MODEL GUIDANCE IS NOT EXACTLY IN LOCKSTEP... AND WITH DIFFERENT GUIDANCE ONE MUST TRY TO ASSESS WHICH SOLUTION IS MORE CORRECT. AS SUCH...CONFIDENCE IN THE LARGE-SCALE SITUATION IS HIGH...BUT BECOMES LOW AS ONE MICROSCOPES TO THE DETAILS. INITIALLY AT 18Z...LOW PRESSURE TO OUR NORTHWEST...WITH A TRAILING COLD FRONT...IS EXPECTED TO MOVE EAST-SOUTHEASTWARD THIS EVENING AND CAMP IN NORTHERN NEW JERSEY...FAR SOUTHEASTERN NEW YORK...AND THE NEW YORK BIGHT AREA TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE OVER THE TAF SITES THIS AFTERNOON AND LIKELY DIMINISH GRADUALLY FROM WEST TO EAST THIS EVENING AS THE FRONT MOVES EASTWARD AND DIURNAL EFFECTS SUBSIDE. CEILINGS WERE IN THE PROCESS OF IMPROVING...AND MANY SITES HAD ALREADY BECOME VFR EARLY THIS AFTERNOON. SO...VFR CONDITIONS WILL BE FORECAST THIS AFTERNOON AND EARLY TONIGHT AND THEN BE BROUGHT TO MARGINAL VFR CEILINGS OVERNIGHT... WITH PATCHY FOG IN A TEMPO GROUP FOR THE RURAL TAF SITES...AS A GOOD BIT OF RAIN HAS OCCURRED. THE WILD CARD IS THE WINDS. IF THEY ACTUALLY BECOME WEST OR NORTHWEST AS THE NAM MOS PROGS...AND MAINTAIN SOME SPEED SAY 5 KNOTS OR A LITTLE MORE...THEN THE FOREGOING MAY WORK. IF WINDS DROP OR A SOUTHEAST OR EAST WIND DEVELOPS AS THE GFS MOS SUGGESTS...THEN CONDITIONS COULD BE LOWER. SO...AS THE FRONT WORKS OFFSHORE WINDS ARE EXPECTED TO BE MOSTLY A WESTERLY COMPONENT TONIGHT. THEN...A SPOKE WORKING AROUND THE UPPER LOW APPEARS TO MOVE THROUGH DURING MONDAY. AS THIS OCCURS...WINDS SHOULD BACK TO NORTH AND NORTHEAST DURING MONDAY AS THE SURFACE REFLECTION MOVES SOUTHWARD OR SOUTHEASTWARD...WITH WINDS BECOMING NORTHEAST DURING MONDAY AFTERNOON FOR THE 30 HOUR KPHL TAF. WITH MOISTURE AND SOME FORCING...A VICINITY REMARK WITH A CB APPENDED TO THE STRATOCUMULUS WAS USED TO ADDRESS THE EXPECTED SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS DURING LATER MONDAY MORNING AND INTO THE AFTERNOON. OUTLOOK... AS THE AREA IS EXPECTED TO RESIDE IN A NORTHEAST FLOW REGIME MONDAY NIGHT AND TUESDAY LOW CONDITIONS...AT LEAST MARGINAL VFR AND LIKELY IFR CEILINGS FOG AND PERHAPS SOME RAIN OR DRIZZLE ARE EXPECTED. AS THE SYSTEM GRADUALLY MOVES AWAY WEDNESDAY, SOME IMPROVEMENT SHOULD TAKE PLACE. LONG RANGE GUIDANCE WAS INDICATING THE POSSIBILITY OF ANOTHER FRONT ABOUT THURSDAY. && .MARINE... AN AREA OF LOW PRESSURE AND ASSOCIATED COLD FRONT WILL GRADUALLY SETTLE INTO OUR AREA TODAY. MEANWHILE, A WARM FRONT WILL SLOWLY LIFT NORTHWARD DURING THE DAY. THIS WILL RESULT IN A SOUTH TO SOUTHEASTERLY FLOW. THERE IS WAA AHEAD OF THESE FEATURES AND THE LOW-LEVEL FLOW IS FORECAST TO INCREASE TODAY. THIS HAS ALREADY BEEN EVIDENT IN RADAR VELOCITY AND VWP DATA. GIVEN THE WAA, THE LATEST THINKING IS THAT THE WINDS REMAIN BELOW ADVISORY CRITERIA TODAY AND TONIGHT. THE FORECAST SOUNDINGS INDICATE THE POTENTIAL FOR GUSTS 20 TO NEAR 25 KNOTS FOR A TIME TODAY, HOWEVER WILL MAINTAIN UNDER 25 KNOTS. THE SOUTHERLY FLOW WILL TEND TO BUILD THE SEAS SOME TODAY, ALTHOUGH THE LATEST THINKING IS THAT ANY 5 FOOTERS THAT DEVELOP REMAIN EAST OF OUR WATERS. THE AFOREMENTIONED SURFACE LOW THEN SLIDES ACROSS OUR AREA BUT SLOWLY MOVES EASTWARD AS THE TROUGH ALOFT CLOSES OFF IN THE NORTHEAST TO MID ATLANTIC. THE MODEL GUIDANCE VARIES SOME IN THE DETAILS WITH THE TRACK AND STRENGTH OF THIS SURFACE LOW AS IS GETS OVER THE WATER AND SLIDES EASTWARD. IT DOES APPEAR THAT A TIGHTER PRESSURE GRADIENT SETS UP ACROSS OUR NORTHERN WATERS LATER MONDAY AND TUESDAY AS THE SURFACE LOW SLOWLY DEPARTS AND A SURFACE HIGH IS NEAR NORTHERN NEW ENGLAND. THE 00Z GFS LOOKS LIKE IT IS A LITTLE WEAKER WITH THE LOW-LEVEL FLOW NOW, ALTHOUGH IT MAY STILL BE TO STRONG. THE ONSHORE FLOW SHOULD BUILD THE SEAS TO ABOUT 5 FEET, ALTHOUGH HIGHER SEAS ARE SOMEWHAT QUESTIONABLE AS IT DEPENDS ON THE DURATION OF THE ONSHORE FLOW. THEREFORE, WE DID NOT STRAY TO FAR FROM CONTINUITY REGARDING SEAS AND NO ADVISORIES WILL BE ISSUED ATTM. A WEAK AREA OF HIGH PRESSURE MOVES ACROSS WEDNESDAY, ALTHOUGH A SECONDARY COLD FRONT ALSO APPEARS TO MOVE THROUGH. A LARGER HIGH PRESSURE SYSTEM THEN LOOKS TO SETTLE IN FOR THURSDAY WITH NO SIGNIFICANT WEATHER ANTICIPATED. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...DRAG NEAR TERM...DRAG SHORT TERM...DRAG/MEOLA LONG TERM...RPW AVIATION... / GORSE MARINE...GORSE
Hazardous weather outlook, Aug 22, 9:22 AM EDT, 6 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 922 AM EDT SUN AUG 22 2010 DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027- PAZ054-055-060>062-067>071-231230- NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 922 AM EDT SUN AUG 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. LOCALLY HEAVY RAIN IS LIKELY TODAY INTO TONIGHT WHICH SHOULD LEAD TO POCKETS OF BRIEF POOR DRAINAGE FLOODING AND PONDING OF WATER ON ROADWAYS. ADDITIONALLY...ONE OR TWO STORMS MAY PRODUCE STRONG WIND GUSTS TO NEAR 50 MPH IN NEW JERSEY AND DELAWARE LATE THIS MORNING OR THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. DEZ004-NJZ014-024>026-231230- DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN- 922 AM EDT SUN AUG 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. THERE IS A MODERATE RISK OF RIP CURRENTS FOR THE COAST OF NEW JERSEY INTO TONIGHT. LOCALLY HEAVY RAIN IS POSSIBLE TODAY INTO TONIGHT WHICH SHOULD LEAD TO POCKETS OF BRIEF POOR DRAINAGE FLOODING AND PONDING OF WATER ON ROADWAYS. ADDITIONALLY ONE OR TWO STORMS MAY PRODUCE STRONG WIND GUSTS TO NEAR 50 MPH LATE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. ANZ430-431-450>455-231230- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 922 AM EDT SUN AUG 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. ISOLATED STRONG THUNDERSTORMS LATE THIS MORNING OR THIS AFTERNOON MAY PRODUCE A SOUTHWEST WIND GUST TO 35 OR 40 KNOTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. DRAG /
In the hours before
Special weather statement, Aug 22, 2:25 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
225 PM EDT SUN AUG 22 2010
NJZ008-010-221900-
MORRIS NJ-SOMERSET NJ-
225 PM EDT SUN AUG 22 2010
...STRONG THUNDERSTORMS WILL AFFECT MORRIS AND SOMERSET COUNTIES...
AT 224 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES WEST OF
PATERSON TO 7 MILES WEST OF CLIFTON TO 7 MILES NORTHWEST OF
ELIZABETH...MOVING EAST AT 25 MPH. THE THUNDERSTORMS WILL BE NEAR
KINNELON AND RIVERDALE AROUND 230 PM.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
LAT...LON 4089 7433 4086 7431 4078 7437 4074 7436
4069 7442 4066 7440 4062 7441 4062 7444
4066 7443 4066 7441 4070 7443 4084 7440
4105 7454 4105 7444 4102 7442 4101 7432
4097 7427 4089 7427
HAYESSpecial weather statement, Aug 22, 2:32 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
232 PM EDT SUN AUG 22 2010
DEZ001-002-MDZ008-012-015-NJZ016-021-221930-
CECIL MD-CUMBERLAND NJ-KENT MD-KENT DE-NEW CASTLE DE-QUEEN ANNE'S MD-
SALEM NJ-
232 PM EDT SUN AUG 22 2010
...STRONG THUNDERSTORMS WILL AFFECT CECIL...CUMBERLAND...KENT...NEW
CASTLE...QUEEN ANNE'S AND SALEM COUNTIES...
AT 228 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTHWEST OF
ELKTON TO 22 MILES NORTH OF CENTERVILLE TO 14 MILES SOUTH OF
BALTIMORE...MOVING EAST AT 25 MPH. THE THUNDERSTORMS WILL BE NEAR
ELKTON...GLASGOW AROUND 245 PM...DELAWARE CITY...BEAR AROUND 300
PM...WARWICK...SASSAFRAS AROUND 315 PM...MILLINGTON AND DELANEY
CORNER AROUND 330 PM.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
LAT...LON 3918 7628 3934 7618 3942 7602 3953 7599
3954 7602 3963 7590 3963 7560 3959 7559
3963 7557 3962 7514 3939 7545 3946 7555
3950 7557 3958 7554 3958 7556 3946 7558
3942 7553 3936 7550 3905 7603 3904 7624
HAYESSpecial weather statement, Aug 22, 2:45 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
245 PM EDT SUN AUG 22 2010
DEZ003-004-221945-
DELAWARE BEACHES DE-INLAND SUSSEX DE-
245 PM EDT SUN AUG 22 2010
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT SUSSEX COUNTY...
AT 242 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 17 MILES SOUTHEAST OF GEORGETOWN...
MOVING NORTHEAST AT 20 MPH. THESE THUNDERSTORMS WILL BE NEAR LONG
NECK...ELLENDALE AROUND 300 PM...DEWEY BEACH...REHOBOTH BEACH AROUND
315 PM...HENLOPEN ACRES AND LEWES AROUND 330 PM.
AS MUCH AS ONE AND ONE-HALF INCHES OF RAIN COULD FALL IN LESS THAN
AN HOUR WITH THESE STORMS...AND MAY CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
LAT...LON 3845 7517 3845 7543 3846 7556 3882 7545
3885 7522 3880 7516 3879 7511 3881 7509
3880 7507 3847 7503 3844 7511
HAYESSpecial weather statement, Aug 22, 2:50 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
250 PM EDT SUN AUG 22 2010
MDZ012-015-020-221945-
CAROLINE MD-KENT MD-QUEEN ANNE'S MD-
250 PM EDT SUN AUG 22 2010
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT CAROLINE...KENT AND
QUEEN ANNE'S COUNTIES...
AT 247 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 16 MILES NORTHWEST OF CENTERVILLE...
MOVING EAST AT 25 MPH. THESE THUNDERSTORMS WILL BE NEAR ROCK HALL
AROUND 300 PM...LANGFORD AROUND 315 PM...KINGSTOWN...CHESTERTOWN
AROUND 330 PM...CHURCH HILL AND MORGNEC AROUND 345 PM.
AS MUCH AS ONE AND ONE-HALF INCHES OF RAIN MAY FALL IN LESS THAN AN
HOUR WITH THESE STORMS. THIS MUCH RAIN WILL RESULT IN WATER PONDING
ON ROADS AND WILL CAUSE ROADSIDE DITCHES AND SMALL STREAMS TO FILL
QUICKLY .
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
LAT...LON 3924 7623 3927 7622 3930 7619 3933 7580
3906 7580 3907 7623 3908 7624 3914 7626
3915 7628 3916 7628
HAYESSpecial weather statement, Aug 22, 2:56 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
256 PM EDT SUN AUG 22 2010
DEZ001-MDZ008-NJZ015>019-PAZ067>071-222000-
BUCKS PA-CAMDEN NJ-CECIL MD-CHESTER PA-DELAWARE PA-GLOUCESTER NJ-
MERCER NJ-MONTGOMERY PA-NEW CASTLE DE-NORTHWESTERN BURLINGTON NJ-
PHILADELPHIA PA-SALEM NJ-
256 PM EDT SUN AUG 22 2010
...STRONG THUNDERSTORMS WILL AFFECT BUCKS...BURLINGTON...CAMDEN...
CECIL...CHESTER...DELAWARE...GLOUCESTER...MERCER...MONTGOMERY...NEW
CASTLE...PHILADELPHIA AND SALEM COUNTIES...
AT 251 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES NORTH OF
WEST CHESTER TO SOUTH OF NEWARK...MOVING EAST AT 20 MPH. THE
THUNDERSTORMS WILL BE NEAR TALLEYVILLE...SPRING CITY AROUND 300
PM...COLLEGEVILLE...EVANSBURG AROUND 315 PM...SKIPPACK...TROUT LAKE
AROUND 330 PM...KULPSVILLE...WEST CONSHOHOCKEN AROUND 345
PM...BECKETT AND GIBBSTOWN AROUND 400 PM.
AS MUCH AS ONE AND ONE-HALF INCHES OF RAIN MAY FALL WITH THESE
STORMS IN LESS THAN AN HOUR. THIS MUCH RAIN WILL RESULT IN STREET
FLOODING...AS WELL AS FLOODING OF LOW LYING AREAS.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
LAT...LON 3962 7509 3956 7591 3985 7561 4024 7567
4029 7484 3990 7478
HAYESSpecial weather statement, Aug 22, 3:18 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 318 PM EDT SUN AUG 22 2010 DEZ001-NJZ016>019-PAZ067>071-222015- BUCKS PA-CAMDEN NJ-CHESTER PA-DELAWARE PA-GLOUCESTER NJ-MONTGOMERY PA- NEW CASTLE DE-NORTHWESTERN BURLINGTON NJ-PHILADELPHIA PA-SALEM NJ- 318 PM EDT SUN AUG 22 2010 ...A STRONG THUNDERSTORM WILL AFFECT BUCKS...BURLINGTON...CAMDEN... CHESTER...DELAWARE...GLOUCESTER...MONTGOMERY...NEW CASTLE... PHILADELPHIA AND SALEM COUNTIES... AT 317 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES NORTHEAST OF WILMINGTON...MOVING EAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR WOODLYN...UPLAND AROUND 330 PM...RIDLEY PARK...PROSPECT PARK AROUND 345 PM...SOUTH PHILADELPHIA...YEADON AROUND 400 PM...CAMDEN AND WOODLYNNE AROUND 415 PM. WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. LAT...LON 4019 7485 3994 7471 3972 7552 3988 7562 HAYES
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 1:00 PM EDT | Special Weather Statement | PHI | Berks, Carbon, Lehigh, Monroe, Northampton | 60 min |
| Aug 22, 2:02 PM EDT | Special Weather Statement | PHI | Delaware | 58 min |
| Aug 22, 2:56 PM EDT | Special Weather Statement | PHI | Delaware, Montgomery, Philadelphia | 64 min |
| Aug 22, 3:11 PM EDT | Areal Flood Advisory | PHI | Delaware | 2 hr |
| Aug 22, 3:18 PM EDT | Special Weather Statement | PHI | Delaware, Philadelphia | 57 min |
| Aug 22, 3:44 PM EDT | Tornado Warning | PHI | Delaware, Philadelphia | 31 min |
| Aug 22, 4:07 PM EDT | Areal Flood Advisory | PHI | Philadelphia | 113 min |
| Aug 22, 4:25 PM EDT | Severe Thunderstorm Warning | PHI | Delaware, Philadelphia | 65 min |
| Aug 22, 6:30 PM EDT | Special Weather Statement | PHI | Bucks | 60 min |
| Aug 22, 12:23 PM EDT | Special Weather Statement | PHI | Ocean | 22 min |
| Aug 22, 12:42 PM EDT | Special Weather Statement | PHI | Ocean | 48 min |
| Aug 22, 1:09 PM EDT | Special Weather Statement | PHI | Atlantic | 66 min |
| Aug 22, 1:12 PM EDT | Special Weather Statement | PHI | Monmouth | 63 min |
| Aug 22, 1:14 PM EDT | Special Weather Statement | PHI | Morris, Somerset | 61 min |
| Aug 22, 1:30 PM EDT | Special Weather Statement | PHI | Monmouth | 60 min |
| Aug 22, 1:57 PM EDT | Special Weather Statement | PHI | Morris | 63 min |
| Aug 22, 2:00 PM EDT | Special Weather Statement | PHI | Monmouth | 60 min |
| Aug 22, 2:21 PM EDT | Special Marine Warning | PHI | 54 min | |
| Aug 22, 2:25 PM EDT | Special Weather Statement | PHI | Morris | 35 min |
| Aug 22, 2:32 PM EDT | Special Weather Statement | PHI | Salem | 58 min |
| Aug 22, 3:29 PM EDT | Special Weather Statement | PHI | Salem | 61 min |
| Aug 22, 4:31 PM EDT | Special Weather Statement | PHI | Hunterdon, Middlesex, Somerset | 59 min |
| Aug 22, 4:39 PM EDT | Special Weather Statement | PHI | Somerset | 66 min |
| Aug 22, 5:04 PM EDT | Special Weather Statement | PHI | Salem | 56 min |
| Aug 22, 5:14 PM EDT | Areal Flood Advisory | PHI | Burlington, Camden, Gloucester, Salem | 2 hr |
| Aug 22, 5:18 PM EDT | Special Weather Statement | PHI | Middlesex, Morris | 57 min |
| Aug 22, 5:31 PM EDT | Special Weather Statement | PHI | Camden | 59 min |
| Aug 22, 5:43 PM EDT | Areal Flood Advisory | PHI | Morris, Somerset | 2 hr |
| Aug 22, 7:13 PM EDT | Special Weather Statement | PHI | Burlington, Camden | 62 min |
| Aug 22, 7:23 PM EDT | Special Weather Statement | PHI | Burlington, Monmouth, Ocean | 67 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2010Severe Thunderstorm Warnings in New Jersey, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.